MAUDE Adverse Event Report: BOSTON SCIENTIFIC COSTA RICA TRANSEND EX 014/205 FLOPPY; WIRE, GUIDE, CATHETER

BOSTON SCIENTIFIC COSTA RICA TRANSEND EX 014/205 FLOPPY; WIRE, GUIDE, CATHETER
Catalog Number M001468070
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/03/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The subject device is unavailable.
 
Event or Problem Description
It was reported that the middle of the subject device(guidewire) was broken when delivering in the microcatheter.There were no reported clinical consequences to the patient due to this event.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The device history record (dhr) review confirmed that the device met all material, assembly and performance specifications.The returned guidewire was found to be broken into two segments.Magnified examination of the fracture site showed the core wire was fractured.Additionally, the guidewire was kinked and bent at the proximal and distal side of the fracture site and several places along its ptfe (polytetrafluoroethylene) length.The guidewire ptfe coating was scrapped on the bent section.Functional analysis could not be performed due to the anomalies found on the product.It is likely that the kinking and bending observed during the device inspection was caused by excessive manipulation or handling of the guidewire when trying to deliver it into the microcatheter.Analysis of the returned device found the guidewire appeared to break due to excessive manipulation.Additional information provided by the customer indicated that no damage was noted to the packaging, continuous flush was maintained, no resistance was encountered during the manipulation of the guidewire, torque device was not used on the guidewire and the device was prepared per the device direction for use (dfu) instructions.The information provided by the customer also indicated that the patient's anatomy was slightly tortuous.The device met the product design and manufacturing specifications and was used in accordance with the dfu but due to procedural and/or anatomical factors during the use, the product performance was limited.Therefore, a cause of 'procedural factors' due to component failure has been assigned to the reported event.Because review of the available information failed to identify a definitive cause and because the torque device was not returned for analysis, the cause of the ptfe peeling cannot be definitely determined.

Brand Name
TRANSEND EX 014/205 FLOPPY
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC COSTA RICA
coyol facility, 2546 first st.
propark free zone
alajuela 20101
MDR Report Key7912829
Report Number3008853977-2018-00052
Device Sequence Number2052386
Product Code DQX
UDI-Device Identifier08714729326250
UDI-Public08714729326250
Combination Product (Y/N)N
Initial Reporter CountryCN
PMA/510(K) Number
K944677
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/12/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/08/2019
Device Catalogue NumberM001468070
Device Lot Number21489807
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/27/2018
Initial Date Received by Manufacturer 09/05/2018
Supplement Date Received by Manufacturer10/31/2018
Initial Report FDA Received Date09/26/2018
Supplement Report FDA Received Date11/12/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MICROCATHETER (HEADWAY)
Patient Age62 YR